MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BROMELIN FOR ERYTYPE, 10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BROMELIN FOR ERYTYPE, 10 ML
Catalog Number 806210100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported about unexpected positive results of known rh d negative samples by erytype s abd+rev a1,b on his both tango optimo instruments.The customer was suspecting that the bromelin for erytype+erytype s (lot # 8701110-00) could be the cause for the false positive results and returned the supposedly defective product for investigational testing.But on date of receipt ((b)(6)2017) the complaint material was already expired (exp.: 07/04/2017).Our quality control is planning further testing, the investigations are ongoing.Both affected tango optimo instruments were inspected by one of our field service engineers with no indication for an instrument malfunction.The instruments were confirmed to operate within specifications.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a discrepancy when typing on two tango optimo instruments.Rh negative samples were being read as positive.The customer suspected the bromelin for erytype to be the cause for the false positive results.The customer sent back the allegedly defective product bromelin for erytype for investigational testing but at the time the allegedly defective product arrived at bmd it was already expired, was contaminated and even mouldy.Therefore our quality control laboratoy tested their retained sample bromelin for erytype, #8701110-00.The erytype s abd+rev.A1b #8646110, that was used by the customer, was also used in this test.12 samples were tested and all reactions were as expected.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot of bromelin for erytype.Both affected tango optimo were inspected by our field service engineer with no indication for a malfunction.Both instruments are working within specifications.

Brand Name
BROMELIN FOR ERYTYPE, 10 ML
Common Device Name
BROMELIN FOR ERYTYPE
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6747023
Report Number9610824-2017-00049
Device Sequence Number881429
Product Code KSZ
UDI-Device Identifier07611969965755
UDI-Public07611969965755
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BK040070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2017
Device Catalogue Number806210100
Device Lot Number8701110-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1